Doctor insights on:
What Happens If You Suddenly Stop Taking Levothyroxine
SSRI Discontinuation: Citalopram is an ssri antidepressant. If you stop it or any of its relatives suddenly, you may experience discontinuation (withdrawal) symptoms. These can be uncomfortable, and include dizziness, nausea, sweating, tremor, confusion, vertigo, and electric "zap" type sensations. If you're wanting to stop your medication, please talk with your doctor about a gradual taper instead. ...Read moreSee 1 more doctor answer
Discontinuation: Stopping an ssri abruptly can cause a "discontinuation syndrome" which can be very uncomfortable. People can experience this as physical symptoms, emotional symptoms, or both. It can be especially strong with any of the ssri's that have a short half-life (prozac / fluoxetine has the longest). Some physical symptoms are dizziness, especially with eye movements, electrical sensations in head, etc. ...Read more
Withdrawal: Technically, we use the term discontinuation syndrome to describe what happens on sudden withdrawal from sertraline or other ssri. Symptoms include irritability, lightheadedness, malaise, strange sensations (like electric shocks down the neck or back especially when turning your head), and GI distress. In my experience, it is helpful to take an occasional 1/4-1/2 pill to reduce these symptoms. ...Read more
Discontinuation: If stopped, most antidepressants will cause discontinuation symptoms. Rarely dangerous (but somewhat worrysome), they are the reason why whenever possible is better to taper off slowly. Dizziness, anxiety, lightheadedness, and cold-like symptoms are the most classic presentation. Ask your dr before thinking of stopping meds. ...Read moreSee 1 more doctor answer
Low thyroid levels: Most people need to thyroid hormone(th) forever because their thyroid can't make enough. Stopping th leads to low thyroid levels, and feeling cold, sluggish, constipated, not interested in doing anything, sleeping a lot, rough skin, and gaining weight. Since these changes take weeks to occur, people may lose insight that things aren't right, they may go untreated for months or even years. ...Read more
Could be a bad idea: Suddenly stopping your antidepressant medication could lead to serious problems called discontinuation syndrome and it is no pleasant at all. Talk to your prescribing doctor to review your reasons for wanting to stop and discuss alternative options or proper ways to stop. ...Read more
Depends: If on a higher dose eg 200mg or more. There is an increased risk of seizure. My patient who feel it is helping report that they feel acutely anxious and depressed if they miss a dose. If it isn't helping you might not notice. I would only stop suddenly if there is an allergic rn. There is no need to suddenly stop. Talk with your prescriber. ...Read more
Depends: Hi. We're not mind readers on here. Are you taking anti-thyroid medication (such as methimazole or PTU) or thyroid hormone (such as levothyroxine)? If you're hyperthyroid and on methimazole or PTU, (propylthiouracil) if you stop hyperthyroidism may return. If you're on l-thyroxine and you stop, hypothyroidism will return. More to the point, why stop thyroid medication of either category without consulting your doc? ...Read more
Hypothyroid: Hi. If you stop taking levothyroxine (assuming you're taking it legitimately for hypothyroidism, you'll become hypothyroid again. Levoythyroxine doesn't CURE hypothyroidism, it just treats it (like insulin doesn't cure diabetes, it only treats it). If you stop levothyroxine, you go back to being hypothyroid. ...Read more
Talk to Doc first.: Please discuss with your physicians. Depending the nature of your depression and your meds you may get rebound of the symptoms. Further, certain medications must be tappered (such as SSRIs). Please consult your doctor soon. Always talk to your doctor before stopping any medication or changing the dosing. ...Read moreSee 1 more doctor answer
Could be a bad idea: Suddenly stopping your ssri could lead to serious problems called discontinuation syndrome and it is no pleasant at all. Talk to your prescribing doctor to review your reasons for wanting to stop and discuss alternative options or proper ways to stop. ...Read moreSee 1 more doctor answer
What could happen if you were to suddenly stop taking florinef (fludrocortisone) after taking it for 3 yrs?
Symptoms can return: There are several indications for fludrocortisone. I certainly would not stop this without consulting your physician. ...Read more
Myxedema Coma: Thyroid hormone is essential for life and if someone has no thyroid hormone due to thyroidectomy and needs replacement but stopped taking synthroid, (thyroxine)the initial symptoms would be those of hypothyroidism including cold intolerance, fatigue, puffy face, depression,impaired memory, slowed heart rate, progressing to low blood pressure and myxedema (intense cold intolerance, lethargy) to coma even death ...Read more
- Talk to a doctor live online for free
- What happens if you stop taking methotrexate suddenly?
- What happens when you stop pravastatin suddenly?
- What happens if i stop taking my immunosuppressant suddenly?
- Ask a doctor a question free online
- What happens after you stop taking femilon?
- What happens if you stop taking methotrexate for rheumatisms?
- What happens if you stop taking methotrexate crohns?
- What happens when you stop taking dialysis?
- Talk to a endocrinologist online for free